Polypharmacy overdose (Mesalazine)

Case contributed by Dr Varun Babu

Presentation

Known Crohn disease patient for evaluation of ileocecal lesion.

Patient Data

Age: 20 years
Gender: Male

Multiple capsules (more than 30) seen in the stomach and proximal duodenum. 

Case Discussion

On questioning the patient, he denied ingesting anything more than 5 tablets in the last 24 hours which is contradictory to the evidence in the images. He seems to have overdosed on the tablets over the last 2 hours, as he was ingesting a neutral contrast agent to assess the small bowel. The patient showed the capsules he ingested, which were delayed release 800 mg Mesalazine. 

PlayAdd to Share

Case information

rID: 57002
Case created: 2nd Dec 2017
Last edited: 5th Dec 2017
Inclusion in quiz mode: Excluded
Institution: Vivid Diagnostic Centre

Updating… Please wait.
Loadinganimation

Alert accept

Error Unable to process the form. Check for errors and try again.

Alert accept Thank you for updating your details.